MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the rhino-laryngo videoscope was used on a patient without reprocessing after it came back from repair.There were no reports of patient harm or impact associated with the reported event.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer's final investigation.Updated fields: h4, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus for evaluation.There was no reported malfunction of the device.Based on the results of the investigation, the event occurred due to user handling, as the user failed to follow reprocessing instructions.The event can be detected and prevented by handling the device in accordance if the instructions for use which state: 1.5 reprocessing before the first use new endoscopes, repaired endoscopes, accessories, and the carrying case for endoscopes are not reprocessed prior to shipping from olympus, regardless of whether those instruments are for new purchase, demo, or loaner purposes.Reprocess all such endoscopes and accessories received from olympus according to the instructions given in this manual before storage and before using them in a patient procedure.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18465892
Report Number3002808148-2024-00245
Device Sequence Number7079312
Product Code EOB
UDI-Device Identifier04953170411380
UDI-Public04953170411380
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown